Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 96, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 20, 2011, 5:16 PM CDT for 7 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 5:16 PM CDT (22:16 UTC)
- Expired
- May 20, 2011, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Sharp County, AR, Stone County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WGUS54 KLZK 202216
FFWLZK
ARC023-063-065-067-135-137-145-210130-
/O.NEW.KLZK.FF.W.0096.110520T2216Z-110521T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
NORTH CENTRAL JACKSON COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL WHITE COUNTY IN CENTRAL ARKANSAS...
SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN STONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 830 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM HEBER SPRINGS TO BATESVILLE TO CAVE CITY. DOPPLER
RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER
PARTS OF THE WARNED AREA WITH ADDITIONAL HEAVY RAIN EXPECTED.
FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MELROSE... DIAZ... BATESVILLE...
TUCKERMAN... SIDNEY... SALADO...
PLEASANT PLAINS... PANGBURN... OIL TROUGH...
NEWARK... MOOREFIELD... MAGNESS...
JACKSONPORT... GREERS FERRY DAM... CUSHMAN...
CROKER... CONCORD... CAVE CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3633 9129 3623 9127 3624 9132 3622 9135
3590 9135 3589 9118 3568 9113 3555 9158
3535 9185 3531 9203 3573 9201 3616 9167
$$
225What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:06 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 20, 4:06 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 406 PM CDT FRI MAY 20 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS AND THUNDERSTORMS BECAME WIDESPREAD ACROSS THE NORTHERN HALF OF ARKANSAS THIS AFTERNOON. ANOTHER CLUSTER OF STORMS WAS FORMING IN SOUTHEAST OKLAHOMA/NORTHEAST TEXAS...AND THIS WILL BUILD INTO THE STATE OVERNIGHT. WITH AREAS OF HEAVY RAIN ALREADY IN THE NORTH...AND MORE RAIN INTO THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF NORTHERN ARKANSAS OVERNIGHT. SOUTHERN SECTIONS OF THE STATE HAVE BEEN MOSTLY DRY THIS AFTERNOON. SHOULD HAVE SOME PRECIPITATION IN THE SOUTH TONIGHT...ALTHOUGH IT WILL LIKELY BE MORE SCATTERED. THE WEATHER PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES IN THE COMING DAYS. A COLD FRONT WILL TRY TO HEAD INTO THE REGION FROM THE PLAINS...BUT WILL ENCOUNTER THE RIDGE AND STALL. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SURROUNDING THE FRONT THIS WEEKEND. STORMS WILL GENERALLY BE HIT AND MISS...WITH WIDESPREAD HEAVY RAIN NOT EXPECTED. PRECIPITATION CHANCES WILL BE HIGHEST IN THE NORTH/WEST NEAREST THE FRONT. TEMPERATURES THROUGH THE WEEKEND WILL BE ABOVE NORMAL. && .LONG TERM...MONDAY THROUGH FRIDAY ODEL AGREEMENT FOR THE LONG TERM HAS INCREASED A GOOD DEAL TODAY. AS SUCH...MADE A FEW CHANGES TO THE LONG TERM FORECAST THAT FURTHER DEFINES THE EXPECTED CONDITIONS. STARTING OFF ON MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED JUST TO THE NORTHWEST OF THE FORECAST AREA...STRETCHING FROM CENTRAL OKLAHOMA UP THROUGH MISSOURI. HAVE LEFT SOME 30 PERCENT POPS IN THE NORTHWEST...TAPERING THEM OFF TO 15-20 PERCENT ACROSS THE CENTRAL PART OF THE STATE. REMOVED MENTION OF PRECIP FROM THE FAR SE MON THROUGH TUE MORNING AS CONVECTION SHOULD STAY UP NORTH. LOWERED MAX TEMPS ALONG THE MISSOURI BORDER TO AROUND 80 DEGREES FOR MON AND TUE...WHICH MAY STILL BE TOO OPTIMISTIC...ESPECIALLY TUE...GIVEN THE EXPECTED CLOUD COVER AND RAINFALL. THAT SAID...IT IS LATE MAY SO IT WILL NOT TAKE MUCH TO GET INTO THE 80S. THE FRONT WILL SLIDE INTO FAR NW ARKANSAS TUE AFTERNOON AS UPPER WAVE PASSES OVERHEAD. BEST PRECIP CHANCES WILL REMAIN IN THE NORTHWEST. THE MOST SIGNIFICANT SHIFT IN THE FRONTAL BOUNDARY THOUGH WILL OCCUR ON WED AS POTENT UPPER DISTURBANCE MOVES ACROSS TEXAS AND INTO THE LOWER MISSISSIPPI VALLEY REGION. ASSOC SFC LOW WILL DEVELOP ALONG THE FRONT OVER ARKANSAS ON WED...THEN SHIFT INTO THE OHIO RIVER VALLEY WED NIGHT. SURFACE FRONT WILL RESPOND ACCORDINGLY... SHIFTING SE THROUGH ARKANSAS DURING THE DAY WED AND MOVING EAST OF ARKANSAS BY THU MORNING. LEFT POPS SHY OF LIKELY CATEGORIES ON WED MAINLY DUE TO THE POSSIBILITY OF A SLIGHT CHANCE IN TIMING...BUT CONFIDENCE IS INCREASING THAT FROPA WILL OCCUR WED AFTERNOON. MIDDAY THU ONWARD LOOKS TO BE DRY. BEHIND THE FRONT...MORE COOL TEMPERATURES ARE EXPECTED. HIGHS ON THU AND FRI WILL LIKELY NOT MAKE IT OUT OF THE 70S AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 83 67 83 / 70 50 30 30 CAMDEN AR 71 87 69 87 / 40 30 30 30 HARRISON AR 66 82 64 82 / 90 30 20 30 HOT SPRINGS AR 69 86 69 86 / 60 30 30 30 LITTLE ROCK AR 69 85 69 86 / 60 50 30 30 MONTICELLO AR 71 87 70 88 / 40 40 30 30 MOUNT IDA AR 69 85 67 85 / 60 30 30 30 MOUNTAIN HOME AR 66 81 64 83 / 90 40 30 30 NEWPORT AR 68 83 67 85 / 60 50 30 30 PINE BLUFF AR 70 86 69 87 / 50 40 30 30 RUSSELLVILLE AR 68 84 66 84 / 80 40 30 30 SEARCY AR 68 84 66 86 / 60 50 30 30 STUTTGART AR 69 85 69 87 / 50 50 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FULTON-INDEPENDENCE-IZARD-JOHNSON-LOGAN-MARION- NEWTON-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL. && SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, May 20, 4:01 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 401 PM CDT FRI MAY 20 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 401 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS HAVE DWINDLED OVER THE SOUTHERN PARTS OF THE FORECAST AREA THIS AFTERNOON...BUT MORE SHOULD DEVELOP LATER THIS EVENING AND CONTINUE THROUGH THE NIGHT. IN THE NORTH...NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING THIS AFTERNOON AND WILL CONTINUE IN THOSE AREAS THROUGH THE NIGHT. SOME STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE MAIN THREAT IS LIKELY TO BE FLASH FLOODING. AREAS IN THE NORTH AND NORTHWEST HAVE RECEIVED UP TO A COUPLE OF INCHES OF RAIN SO FAR TODAY. WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE NORTHERN HALF OF THE STATE OVERNIGHT...FLASH FLOODING WILL BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE NORTHWEST HALF OF THE FORECAST AREA THROUGH TOMORROW MORNING. ADDITIONALLY...RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS. RIVERS HAVE CRESTED...BUT THE WATER WILL BE VERY SLOW TO RECEDE. SOME ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS FOR THE NEXT SEVERAL DAYS. SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY ACROSS MUCH OF THE REGION. THIS WEEKEND...A COLD FRONT WILL LIKELY STALL TO THE NORTH AND WEST OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION THROUGH THE MIDDLE OF NEXT WEEK. IN ARKANSAS...THUNDERSTORMS WILL TEND TO BE HIT AND MISS... AND WILL COME IN BATCHES INSTEAD OF ALL AT ONCE. TWO TO FOUR INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND WESTERN COUNTIES NEAREST THE STALLED FRONT. THIS WILL BE SPREAD OUT OVER SEVERAL DAYS...WHICH COULD LEAD TO RISES ON AREA RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH. IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM TO THE SOUTHEAST BY WEDNESDAY OR THURSDAY OF NEXT WEEK. ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE...FOLLOWED BY DRIER AND COOLER AIR. UNCERTAINTY STILL EXISTS WITH EXACTLY HOW THIS EVENT WILL PLAY OUT...SO STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
In the hours before
Local storm report, May 20, 1:19 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL PINE BLUFF ARSENAL 34.33N 92.10W
05/20/2011 E0.88 INCH JEFFERSON AR PUBLIC
&&
28Special weather statement, May 20, 3:09 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
309 PM CDT FRI MAY 20 2011
ARZ007-016-025-202040-
INDEPENDENCE AR-JACKSON AR-SHARP AR-
309 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE...
NORTHERN JACKSON AND SOUTHEASTERN SHARP COUNTIES UNTIL 345 PM CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CEDAR LAKE TO 3
MILES NORTHEAST OF BELL LAKE TO NEAR NEWPORT...AND MOVING NORTHEAST
AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... DIAZ... TUCKERMAN...
SWIFTON... JACKSONPORT... GRUBBS...
CAVE CITY... STEGALL... SITKA...
NELSONVILLE... KENYON... HALE...
GRANGE... ERWIN... ELGIN...
DOWDY... CURIA... CORD...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3633 9126 3624 9126 3624 9132 3622 9135
3590 9135 3589 9103 3565 9103 3551 9126
3588 9160 3635 9128
TIME...MOT...LOC 2009Z 232DEG 32KT 3588 9142 3577 9127
3565 9121
62Special weather statement, May 20, 3:22 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT FRI MAY 20 2011
ARZ013-022-023-031-038-202055-
CONWAY AR-POPE AR-SEARCY AR-VAN BUREN AR-YELL AR-
322 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...POPE...
NORTHERN CONWAY...EXTREME NORTHEASTERN YELL AND EXTREME SOUTHERN
SEARCY COUNTIES UNTIL 400 PM CDT...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
GRAVEL HILL TO NEAR IRON ORE MTN TO NEAR LAKE ATKINS...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WOOLUM... ST. VINCENT... SOLO...
SOLGOHACHIA... PETIT JEAN MTN... MIDDLETON...
LANTY... LAKE ATKINS... JERUSALEM...
HECTOR... HATTIEVILLE... HAPPY BEND...
GALLA CREEK WMA... DOVER... DABNEY...
CLEVELAND... CLAUDE... CATHOLIC POINT...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 88 AND 103.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3564 9255 3533 9248 3508 9304 3531 9305
3543 9320 3573 9275 3572 9265
TIME...MOT...LOC 2023Z 231DEG 39KT 3545 9301 3540 9293
3523 9294
62Special weather statement, May 20, 3:40 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT FRI MAY 20 2011
ARZ024-032-033-045-202110-
CLEBURNE AR-FAULKNER AR-LONOKE AR-WHITE AR-
340 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...WESTERN
WHITE...EASTERN FAULKNER AND EXTREME NORTHWESTERN LONOKE COUNTIES
UNTIL 415 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VILONIA...OR 11 MILES NORTHEAST OF LAKE
CONWAY...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SEARCY... VILONIA... ROSE BUD...
MT VERNON... JUDSONIA... GRAVEL HILL...
ENOLA... CROSBY... SIDON...
ROMANCE... OTTO... LETONA...
JOY... HAMLET... FLOYD...
EL PASO... CENTER HILL... ARMSTRONG SPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3528 9162 3502 9209 3502 9222 3501 9223
3508 9235 3547 9200
TIME...MOT...LOC 2040Z 219DEG 41KT 3510 9219
62Special weather statement, May 20, 4:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT FRI MAY 20 2011
ARZ041-052>054-202140-
CLARK AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
408 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN
MONTGOMERY...SOUTHWESTERN HOT SPRING...SOUTHEASTERN PIKE AND
NORTHWESTERN CLARK COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF PINEY GROVE...OR 13 MILES EAST
OF MURFREESBORO...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE... ARKADELPHIA... OKOLONA...
HALFWAY... DEGRAY LAKE SP... CADDO VALLEY...
AMITY... SHAWMUT... POINT CEDAR...
PISGAH... MARCUS... HOLLYWOOD...
GUM SPRINGS... FRIENDSHIP... DELIGHT...
CANEY... BURTSELL... BONNERDALE...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 82.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3440 9338 3421 9295 3385 9328 3387 9330
3390 9330 3395 9337 3396 9348 3394 9352
3396 9355 3396 9361 3398 9365
TIME...MOT...LOC 2108Z 215DEG 33KT 3402 9347
62Special weather statement, May 20, 4:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT FRI MAY 20 2011
ARZ041-042-053-054-202215-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-
445 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARLAND...SOUTHEASTERN
MONTGOMERY...HOT SPRING AND NORTHWESTERN CLARK COUNTIES UNTIL 515 PM
CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF DEGRAY...OR 5 MILES SOUTHWEST OF
DEGRAY LAKE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PINEY... ROCKWELL... LAKE OUACHITA...
LAKE HAMILTON... HOT SPRINGS... DEGRAY LAKE...
ROCKPORT... MOUNTAIN PINE... MEYERS...
LOFTON... LAKE CATHERINE...
HOT SPRINGS NATL PARK...
HOT SPRINGS MEM FLD... DEGRAY LAKE SP...
CADDO VALLEY... AMITY... WILSON SPRINGS...
WELSH...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 76 AND 102.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3465 9329 3444 9276 3406 9318 3427 9348
3434 9347 3435 9349
TIME...MOT...LOC 2145Z 210DEG 31KT 3421 9320
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:15 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 28 min |
| May 20, 11:20 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 40 min |
| May 20, 11:39 AM CDT | Flash Flood Watch | LZK | Arkansas, Baxter, Clark, Cleburne, Conway, Dallas and 21 more | 17 hr |
| May 20, 11:57 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 48 min |
| May 20, 11:57 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 48 min |
| May 20, 12:05 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 40 min |
| May 20, 12:46 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 44 min |
| May 20, 12:50 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 40 min |
| May 20, 12:59 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 46 min |
| May 20, 1:31 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 44 min |
| May 20, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Polk, Scott | 44 min |
| May 20, 2:15 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Independence, Izard, Jackson, Sharp, Stone | 35 min |
| May 20, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Van Buren, Yell | 22 min |
| May 20, 3:09 PM CDT | Special Weather Statement | LZK | Jackson | 31 min |
| May 20, 3:22 PM CDT | Special Weather Statement | LZK | Conway, Pope | 33 min |
| May 20, 3:40 PM CDT | Special Weather Statement | LZK | White | 30 min |
| May 20, 4:08 PM CDT | Special Weather Statement | LZK | Clark | 32 min |
| May 20, 4:45 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 30 min |
| May 20, 4:47 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Van Buren | 3 hr |
| May 20, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Saline | 26 min |
| May 20, 4:54 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 51 min |
| May 20, 5:35 PM CDT | Special Weather Statement | LZK | Jackson, White | 45 min |
| May 20, 5:36 PM CDT | Tornado Warning | LZK | Garland, Grant, Hot Spring, Saline | 39 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Pulaski, Saline | 46 min |
| May 20, 6:58 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| May 20, 6:59 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.